Flood, Belmont
- When
- February 6, 9:00 AM EST to 2:00 PM EST
- Where
- Belmont forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
Ice jam break up and movement caused numerous streams to go over their banks. Some roads were closed.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Ice jam break up and movement caused numerous streams to go over their banks. Some roads were closed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 6, 4:10 AM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 410 AM EST FRI FEB 6 2004 LET THE WINTER STORM WARNINGS EXPIRE FOR ALL BUT THE NORTHEAST TIER OF OUR PA COUNTIES AS WELL AS GARRETT COUNTY MARYLAND WHERE TEMPS STILL REMAIN BELOW FREEZING. WILL EXTEND TIL 10 AM. FLOOD WATCH HAS BEEN EXPANDED IN COVERAGE AND TIME TIL 10 PM. IR SATELLITE SHOWING CONTINUOUS PLUME OF COLDER TOPS MOVING OUT OF ALABAMA AND THIS WILL CONTINUE FOR AT LEAST PART OF THE MORNING. TOGETHER WITH SNOW MELT/RISING TEMPS AND 85H DEWPTS APPROACHING +5 IN OUR SRN TIER OF COUNTIES FLOODING WILL BE THE MAIN PROBLEM FOR THE REMAINDER OF THE DAY INTO TONIGHT. GFS SHOWS PLUME OF HIGHER PRCIP ALONG THE SOUTHERN TIER OF COUNTIES WHILE ETA FURTHER NORTH AND EAST. GFS ALSO ENDS PRECIP EARLIER TONIGHT BUT AT THIS POINT WILL NOT GET FANCY AND JUST GO WITH SCT SHOWERS GRADUALLY GOING TO SNOW SHOWERS LATER TONIGHT. 85 FLOW BECOME MORE NW ON SAT WITH SCT SNOW SHOWERS INTO SATURDAY NIGHT AS 85H RIDGE BUILDS TOWARD THE AREA. TEMPS A BLEND OF FWC AND GFS NOS TDAY ESP IN THE SOUTHERN TIERS WHERE TEMPS COULD BE WELL INTO THE 50S. OTHRWS WENT TOWARD COOLER GFS NOS FOR REST OF WEEKEND. .PBZ WATCHES/WARNINGS/ADVISORIES... MD...WINTER STORM WARNING FOR THIS MORNING FOR ZONE MDZ001. FLOOD WATCH UNTIL 1000 PM EST FRIDAY FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL 1000 PM EST FRIDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. PA...WINTER STORM WARNING FOR THIS MORNING FOR ZONES PAZ008>009... PAZ015>016. FLOOD WATCH UNTIL 1000 PM EST FRIDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL 1000 PM EST FRIDAY FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 510 AM EST FRI FEB 6 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-061209- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 510 AM EST FRI FEB 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A WINTER STORM WARNING CONTINUES FOR VENANGO...CLARION...JEFFERSON AND FOREST COUNTIES IN NORTHWEST PENNSYLVANIA AND GARRETT COUNTY MARYLAND UNTIL 10 AM. EXPECT FREEZING RAIN TO MIX WITH AND CHANGE TO RAIN LATER THIS MORNING. SIGNIFICANT ICE ACCUMULATIONS WILL CONTINUE. A FLOOD WATCH HAS BEEN EXPANDED IN AREAL COVERAGE AND EXTENDED IN TIME UNTIL 10 PM TONIGHT. AREAS INCLUDED IN THE WATCH INCLUDE MUCH OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. HEAVY RAIN COMBINED WITH SNOW MELT AND ICE JAM MOVEMENT...MAY CAUSE FLOODING IN LOW LYING AREAS AND ALONG SMALL STREAMS. A FLOOD WATCH CONTINUES IN EFFECT FOR THE MONONGAHELA RIVER... YOUGHIOGHENY RIVER...AND WILLS CREEK IN OHIO FROM NOON TODAY UNTIL NOON SATURDAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY. SPOTTERS PLEASE CALL IN RAINFALL AMOUNTS OF A HALF INCH OR MORE...ANY FLOODING...ANY ICE ACCUMULATIONS OF A QUARTER INCH OR MORE AS WELL AS ANY ICE JAM MOVEMENT.
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 503 AM EST FRI FEB 6 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-061600- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 503 AM EST FRI FEB 6 2004 ...WINTER STORM WARNING CONTINUES FOR INTERIOR NORTHWEST PENNSYLVANIA... ...WINTER STORM WARNING CONTINUES FOR GARRETT COUNTY MARYLAND... ...FLOOD WATCH EXTENDED UNTIL 10 PM TONIGHT... ...FLOOD WATCH FOR THE MONONGAHELA AND YOUGHIOGHENY RIVERS AND WILLS CREEK... A WINTER STORM WARNING CONTINUES FOR VENANGO...CLARION...JEFFERSON AND FOREST COUNTIES IN NORTHWEST PENNSYLVANIA AND GARRETT COUNTY MARYLAND UNTIL 10 AM. EXPECT FREEZING RAIN TO MIX WITH AND CHANGE TO RAIN LATER THIS MORNING. SIGNIFICANT ICE ACCUMULATIONS WILL CONTINUE. A FLOOD WATCH HAS BEEN EXPANDED IN AREAL COVERAGE AND EXTENDED IN TIME UNTIL 10 PM TONIGHT. AREAS INCLUDED IN THE WATCH INCLUDE MUCH OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINA AND GARRETT COUNTY MARYLAND. HEAVY RAIN COMBINED WITH SNOW MELT AND ICE JAM MOVEMENT...MAY CAUSE FLOODING IN LOW LYING AREAS AND ALONG SMALL STREAM. A FLOOD WATCH CONTINUES IN EFFECT FOR THE MONONGAHELA RIVER... YOUGHIOGHENY RIVER AND WILLS CREEK IN OHIO FROM NOON TODAY UNTIL NOON SATURDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 550 AM EST FRI FEB 6 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-061400- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 550 AM EST FRI FEB 6 2004 ...PATCHY FOG IN PORTIONS OF THE REGION... WARM MOIST AIR FLOWING ACROSS THE SNOWPACK IS CREATING AREAS OF FOG WITH SOME VISIBILITIES REDUCED BELOW A HALF MILE. MORNING COMMUTERS SHOULD BE PREPARED FOR SUDDEN REDUCED VISIBILITIES. SLOW DOWN AND LEAVE EXTRA DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD. VISIBILITIES SHOULD IMPROVE LATER THIS MORNING.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385237, 5385238.